MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0005-USA
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, small flecks of tan/brown specks were noted in arista ah powder.Image of brown colored particles present in arista ah powder is provided.The condition noted appears to be arista material but cannot be confirmed by images provided.Review of the returned lot samples is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an unknown procedure of preclinical animal study, six (6) bellows of arista ah were opened and weighed prior to use.It was reported that small flecks of tan/brown specks were noted when the weighing the product.It was also reported that the powder was used without any issues noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, small flecks of tan/brown specks were noted in arista ah powder.Image of brown colored particles present in arista ah powder is provided.The condition noted appears to be arista material but cannot be confirmed by images provided.Review of the returned lot samples is currently ongoing, as such no conclusions have been made.When the sample evaluation is completed, a supplemental mdr will be submitted.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the lot sample evaluation results.Evaluation of returned lot sample confirmed the presence of brown particles inside the vials which were ¿browned¿ portions of the same or similar polysaccharide starch that makes up the bulk of the formulation.Other than the organic acid product, no foreign compounds were found.The discoloration likely occurred during heat and time while being sterilization via gamma irradiation.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint for the reported lot of 15,380 units released for distribution in (b)(6) 2022.Updated fields: b4, g3, g6, h2, h3, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : lot sample evaluated.

Brand Name
ARISTA AH
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18364362
Report Number1213643-2023-00511
Device Sequence Number15457476
Product Code LMG
UDI-Device Identifier00801741044120
UDI-Public(01)00801741044120
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSM0005-USA
Device Lot Number8001101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown